MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.3MM CANNULATED SCFE SCREW 20MM THREAD/65MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.3MM CANNULATED SCFE SCREW 20MM THREAD/65MM; SCREW, FIXATION, BONE
Model Number 02.207.619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.No patient information was available for reporting it is unknown when the screw broke.Original implant date unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a hardware removal procedure occurred on (b)(6) 2018 due to a broken slipped capital femoral epiphysis (scfe) screw.The broken screw was removed and no fragments left behind in the patient.It was noted the screw broke at the base of the threads.No surgical delay was noted.Patient status is unknown.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: lot number: this information is now known.Product has been received.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.Corrected data: brand name and catalog.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was performed for part#02.207.622, lot#7946920: manufacturing location: supplier mark two engineering, manufacturing date: 14.May.2015.No non-conformance reports (ncrs) were generated during production.The material was determined to be conforming at the time of manufacture based on review of the dhr.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was conducted: the returned implant is part of the slipped capital femoral epiphysis screw system.The implants are utilized for femoral neck fractures, slipped capital femoral epiphysis, tibial plateau fractures, ankle arthrodesis, intercondylar fractures, sacroiliac joint disruptions, and subtalar arthrodesis per relevant technique guide.The following investigation flow was performed: broken.The implant was returned with the distal threads broken off from the rest of the screw (not returned) which agrees with the complaint condition.Visual inspection shows the fracture to be transverse.The head of the screw shows wear marks indicating the screw was implanted and removed.The complaint conditioned is confirmed.A root cause could not be determined as the circumstances surrounding the complaint are unknown a device history review, including material review, was performed for the returned instrument¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture).The design, materials and finishing processes were found to be appropriate for the intended use of this device.The measurements of the returned damaged screw indicated that it was manufactured according to specifications.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device has no material hardness specification.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
7.3MM CANNULATED SCFE SCREW 20MM THREAD/65MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7437482
Report Number2939274-2018-51772
Device Sequence Number19243079
Product Code HWC
UDI-Device Identifier10886982052483
UDI-Public(01)10886982052483
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092909
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.207.619
Device Catalogue Number02.207.622
Device Lot Number7946920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer05/07/2018
05/25/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date05/22/2018
05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;